MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during use in an arthroscopy, the 1.8 drill snapped 1 cm away from blue drill stop.A delay less or equal than 30 minutes was reported and the procedure was finished with s+n backup device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10 h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per e-mail communication, ¿no part of the drill fell inside patient.¿ the procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A review of the customer provided image shows a used drill stop.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) excessive force (2) improper alignment of the handle.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12557400
Report Number3006524618-2021-00946
Device Sequence Number1295587
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2071619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/02/2022
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale